MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75026
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hemoconcentrator sample was returned with the original tubing and drain plug still attached.The unit was decontaminated with 10% bleach solution and visually inspected was done from the provided photographs.No damage or defects were observed on the exterior of the hemoconcentrator.The certificate of conformance (coc) was reviewed for this component and the component was deemed conforming by the supplier.Lot number of the convenience kit was not provided, thus device history record (dhr) review could not be performed.The hemoconcentrator was then shipped overseas to our supplier for further investigation.When testing was initiated a fiber leak was discovered and further testing could not be done regarding the reported failure mode of the blood flow ceasing.It is suspected that the fiber leak started after initial use perhaps during transport back to terumo from the customer.There is no cause and effect relationship between a fiber leak and the reported issue of the blood flow ceasing.The root cause of ceased flow could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4).
 
Event or Problem Description
It was reported that during a cardiopulmonary bypass (cpb) procedure, the hemoconcentrator blood flow suddenly ceased.The hemoconcentrator was changed out resulting in approximately 100 cc of blood loss.The surgery was completed successfully.There was no delay nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
This follow-up is submitted to the fda in accord with applicable regulations - and as indicated by terumo cardiovascular systems corporation in the initial report submitted september 14, 2018.Upon further investigation of this reported event, the following information is new and/or changed: (b)(4).The sample was initially tested and saline solution was circulated through the blood phase.It was noted that there were pressure values much higher than typically seen which indicated blockage in the sample.The supplier surmised that the actual sample had been clogged with clots generated inside the fibers.It was discovered that there was leakage coming from broken fibers on the hc05.The leakage was large enough in volume that it prevented further performance testing from occurring.The supplier additionally performed a leak test review, complaint review and dhr review of the component part/lot number combination and could not find any issue or discrepancies with the component part/lot number combination.The hemoconcentrator instruction for use (ifu) indicates that "less than 100ml/min blood flow may cause blood coagulation in the device, and "adequate heparinization of the blood is required in order to prevent it from clotting in the system." all available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7878084
Report Number1212122-2018-00016
Device Sequence Number228234
Product Code OEZ
UDI-Device Identifier00699753493629
UDI-Public(01)00699753493629
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number75026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1